Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 2000, 11:34 PM CDT for Ellis County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2000, 11:34 PM CDT (04:34 UTC)
- Expired
- Apr 27, 2000, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Ellis County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:55 PM CDT | Hail 0.75 | Shattuck, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 270435 SVROKC OKC045-270515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1134 PM CDT WED APR 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1215 AM CDT * AT 1134 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF SHATTUCK...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ARNETT AND SHATTUCK HAIL UP TO THE SIZE OF QUARTERS IS LIKELY...WIND GUSTS TO 60 MPH ARE POSSIBLE. $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:30 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 26, 9:30 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT WED APR 26 2000 ALREADY SENT ONE UPDATE TO TWEEK WINDS TO A MORE SERLY DIRECTION ACROSS MOST FO THE SRN ZONES..AND MAY NEED TO DO THE SAME FOR THE REST OF THE ZONES SHORTLY. OTW..NOT A WHOLE LOT TO UPDATE AS OF YET. DESPITE CAPES AOA 2000K AND FAVORABLE SHEAR..STORMS HAVE NOT BEEN ABLE TO OVERCOME THE CAP AS OF YET. LATEST OBJECTIVE ANLYS FIELDS INDICATE LOW LEVEL CONVERGENCE IS RELATIVELY WEAK AND LFC HEIGHTS ARE NEARING 3000 METERS..WHICH MAY EXPLAIN IN PART THE LACK OF CONVECTIVE ACTIVITY SO FAR. ALSO RATHER STRONG 700 WAA IN THIS AREA..WHICH MAY BE ACTING TO STRENGTHEN THE CAP AS WELL. HOWEVER..WE ARE VERY RELUCTANT TO LOWER POPS ANYWHERE AT THIS TIME B/C SFC FRONT IS NOW JUST BEGINNING TO IMPINGE UPON THE AREA WHERE THE BEST ENVIRONMENT IS FOR INTITATION..NAMELY FAR SWRN KS/THE OK/TX PANHANDLES/EXTRM WRN OK. WE ARE BASICALLY IN AGREEMENT WITH SPC SWOMCD #607 IN THINKING THAT THE LLJ AND WAA INTENSIFIES THRU THE REMAINDER OF THE EVENING THAT STORMS SHUD BE ABLE TO BREACH THE CAP ALONG THE FRONT. WILL ALSO NEED TO KEEP AN EYE ON CONVECTION NOW REGENERATING EAST OF KAMA AS IT MOVES TOWARD THE FAR SWRN ZONES. MILLER .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Apr 27, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 43 min |
| Apr 27, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 28 min |
| Apr 27, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 31 min |
| Apr 27, 1:47 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Apr 27, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 47 min |
| Apr 27, 2:14 AM CDT | Flash Flood Warning | OUN | Ellis | 3 hr |
| Apr 27, 2:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Apr 27, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.